My doctor prescribed me hydroxyzine for panic disorder and sleep. I found out it was like an antihistamine. Now I am afraid to take it because antihistamines get me all hopped up and more anxious than I was before. Has anyone had this problem while on hydroxyzine?
Its an old one, they calm you and make you drowsy at times.
I didnt see anything about jitteriness and anxiety in the info i just read on this website, and i never had those effects when i took it. If youre afraid to take it, though, id either check with your doctor or call a pharmacist at a local drugstore and share your concerns. They can help you.
Yes hydroxizine can cause anxiety if you usually get it from antihistamines.
I been on this drug for 2 day and i dont like it it makes me real nervers i cant talk with out Stuttering i cant get my words out right i get so Confused when im around people or even family i dont take it any more i throwed them in the trash im not going to take any thing that makes me feel like that!!
Yes. It makes me feel nervous/jittery.
For me, it does (APO- hydroxyzine HCL 50mg).
It takes 1.5 hours to kick-in.
I don't actually feel drowsy/sleepy when it kicks in, but I feel calm/relax (no anxiety). It also help me sleep well (fall asleep faster/and keeps me asleep longer).
However, when I get up the next morning, that is when I feel a little nervous/jittery.
In addition, my Canadian doctor refused to give me anymore because he said it causes memory loss. He gave me trazodone 50mg instead.
I only used it 5 days everyday due to severe insomnia.
Yes - hydroxyzine makes it literally impossible to sit still. It's called akathisia and it's horrible.
Yes. I was given Vistaril to help with tingly muscles as well as anxiety. It increased symptoms that act like restless leg syndrome and increased anxiety. Not pleasant.
- Hydroxyzine Information for Consumers
- Hydroxyzine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydroxyzine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Dec 2015 • 3 answers
Updated 25 Mar 2016 • 1 answer
Updated 17 Apr 2016 • 1 answer
Updated 30 May 2017 • 5 answers
Updated 7 Oct 2018 • 3 answers